If I go to my doctor about ED, will I risk losing finasteride?

dddiiyyy

New Member
My Regimen
Reaction score
0
I've been on finasteride since I was 21. I am now 29. Around October of last year (2019), I began experiencing pretty severe erectile dysfunction and decreased libido. Prior to this, I had experienced no side effects from finasteride. I am otherwise healthy, fit, active, and psychologically well. I do not smoke, drink, nor use drugs. Nothing has changed in my life that could cause this problem to start so suddenly.

I've been ignoring the problem, thinking it would pass eventually, but now that it's been going on for more than a year, I'm beginning to get concerned. I want to talk to my doctor about this to investigate other potential causes, but I am worried that he may take me off finasteride if he thinks that's what's causing the issue. Being bald is a sexual dysfunction itself, and if I have to choose between baldness and ED, I will choose ED. But I'm not sure if a doctor would agree with me and continue prescribing the medication if he concludes that propecia is causing the problem?
 
Last edited:

kawnshawn

Established Member
Reaction score
408
That entirely depends on how much autonomy your doctor is willing to give you as a patient. I imagine most doctors would be willing to continue prescribing finasteride if their patient requested it even with experiencing sides.

There's really not much he can do in terms of treatment if you're not willing to go off finasteride. He can prescribe v**** for the ED part but that wont help with decreased libido.
 

Inigo1202

Established Member
My Regimen
Reaction score
57
Try reducing the dose of Finasteride. 0.5 mg every day instead of 1 mg. It works almost as well as the full mg but comes with reduced sides.

Exercise and do sport. Hit the gym, run, whatever. I see you already seem to be a healthy guy. Try getting even healthier.

Start sleeping more. Full 8 hours every day.

Get better food, more time for yourself.

Try not to watch p**rn. Have a healthy sexuality.

If doing this won't help with the ED, it's quite probable it's related to Finasteride. And yes, any sensible doctor would take you off it.
 
Last edited:

badhabiz

Experienced Member
My Regimen
Reaction score
206
Try reducing the dose of Finasteride. 0.5 mg every day instead of 1 mg. It works almost as well as the full mg but comes with reduced sides.
do you have any link to support this statement?
cause 0.5 has been prescribed since the dawn of time
 

dddiiyyy

New Member
My Regimen
Reaction score
0
Try reducing the dose of Finasteride. 0.5 mg every day instead of 1 mg. It works almost as well as the full mg but comes with reduced sides.

Exercise and do sport. Hit the gym, run, whatever. I see you already seem to be a healthy guy. Try getting even healthier.

Start sleeping more. Full 8 hours every day.

Get better food, more time for yourself.

Try not to watch p**rn. Have a healthy sexuality.

If doing this won't help with the ED, it's quite probable it's related to Finasteride. And yes, any sensible doctor would take you off it.
I tried reducing to 0.5 earlier this year, but only stuck with it for a few weeks and did not notice a difference. I will try it again for longer this time.
 
Top